MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3220C166E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary review of a single angio image during the index procedure revealed that the patient had an endurant stent graft system implanted.The bifurcate was seen implanted with the top of the graft ~ 1 cm below the right renal artery.The contra gate opened on the right side.A contra limb was seen implanted in to the contra gate with 3+ cm overlap, and was extended in to the right common iliac artery.The ispi limb of the bifurcate was implanted into the left common iliac artery.The bifurcate was extended with an aortic cuff proximally.The top fabric of the aortic cuff landed just below the left renal artery.The distal edge of the aortic cuff landed ~ 1 cm above the bifurcate flow divider.The aortic cuff to the limbs were angulated ~ 30 deg l-r.The limbs were mildly tortuous.Contrast injection with the injector placed above the suprarenal stents showed no obvious contrast outside of the stent graft.No obvious stent graft issues were observed.The limbs were patent.The single angio image returned confirmed that the bifurcate was positioned with the top of the graft fabric ~ 1 cm below the left renal artery.The bifurcate was extended with an aortic cuff proximally.The exact cause of the events could not be conclusively determined from the single angio image returned.The pre-implant anatomy information and additional films during the index procedure were not provided for review.The image returned did not show any obvious characteristics that could explain the cause of the events.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of a 6.0 cm abdominal aortic aneurysm.It was reported that, during the index procedure, the stent graft landed approximately 1 cm lower than the lower left renal which was the intended target.A 32 x 32 x 49 cuff was implanted at the intended target.No endoleak was observed and the event was resolved.The physician stated that the cause of the event could not be determined.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6773659
Report Number2953200-2017-01238
Device Sequence Number18866150
Product Code MIH
UDI-Device Identifier00613994991027
UDI-Public00613994991027
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2018
Device Model NumberETBF3220C166E
Device Catalogue NumberETBF3220C166E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2017
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR